Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 62, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 12, 2015, 7:13 PM CDT for 6 counties in Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2015, 7:13 PM CDT (00:13 UTC)
- Expired
- Jul 12, 2015, 7:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Beltrami County, MN, Clearwater County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 94 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 3:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2205 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
147
WUUS53 KFGF 130013
SVRFGF
MNC007-029-089-113-119-125-130115-
/O.NEW.KFGF.SV.W.0062.150713T0013Z-150713T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
713 PM CDT SUN JUL 12 2015
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...
RED LAKE COUNTY IN NORTHWESTERN MINNESOTA...
SOUTHEASTERN MARSHALL COUNTY IN NORTHWESTERN MINNESOTA...
NORTHWESTERN CLEARWATER COUNTY IN NORTHWESTERN MINNESOTA...
CENTRAL POLK COUNTY IN NORTHWESTERN MINNESOTA...
PENNINGTON COUNTY IN NORTHWESTERN MINNESOTA...
* UNTIL 815 PM CDT
* AT 713 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MAVIE TO HUOT TO NEAR GENTILLY TO NEAR HAROLD
TO NEAR CLIMAX...MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MAVIE AND WYLIE AROUND 720 PM CDT.
RED LAKE FALLS AROUND 725 PM CDT.
GOODRIDGE AND PERAULT AROUND 730 PM CDT.
MARCOUX AROUND 735 PM CDT.
ESPELIE...MELVIN AND HAZEL AROUND 740 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4780 9571 4764 9622 4756 9662 4764 9682
4779 9680 4803 9657 4825 9615 4835 9499
TIME...MOT...LOC 0013Z 257DEG 30KT 4819 9604 4786 9641 4777 9652 4772
9657 4761 9671
HAIL...1.50IN
WIND...60MPH
$$
DK1 follow-up statement
822
WWUS53 KFGF 130045
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
745 PM CDT SUN JUL 12 2015
MNC007-029-089-113-119-125-130054-
/O.CAN.KFGF.SV.W.0062.000000T0000Z-150713T0115Z/
BELTRAMI MN-RED LAKE MN-MARSHALL MN-CLEARWATER MN-POLK MN-
PENNINGTON MN-
745 PM CDT SUN JUL 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BELTRAMI...RED
LAKE...SOUTHEASTERN MARSHALL...NORTHWESTERN CLEARWATER...CENTRAL POLK
AND PENNINGTON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN MINNESOTA.
LAT...LON 4780 9571 4764 9622 4756 9662 4764 9682
4779 9680 4803 9657 4825 9615 4835 9499
TIME...MOT...LOC 0042Z 257DEG 30KT 4830 9535 4797 9572 4788 9583 4783
9588 4772 9602
$$
DTRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:58 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 12, 6:58 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 658 PM CDT SUN JUL 12 2015 .UPDATE... ISSUED AT 653 PM CDT SUN JUL 12 2015 LOWERED POPS ACROSS A GOOD PART OF EASTERN NORTH DAKOTA AND TRIED TO FINE TUNE POPS ACROSS WESTERN MN TO REFLECT CURRENT CONVECTIVE CLUSTERS. NO OTHER CHANGES. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 230 PM CDT SUN JUL 12 2015 SHORT TERM CAM MODEL GUIDANCE CONTINUES IN GOOD AGREEMENT WITH 2 MAIN AREAS OF CONVECTION THIS EVENING. THE FIRST INITIATES VCNTY DEVILS LAKE BASIN WITH ANOTHER STRONGER AREA OVER THE SE FA THEN PROPAGATING E-SE THROUGH THE EVENING. CAP HOLDING SO FAR BUT SUFFICE TO SAY ALL CONVECTIVE PARAMETERS IN PLACE FOR POTENTIALLY SIGNIFICANT SEVERE WX EVENT. BASED ON MODEL GUIDANCE CONVECTION SHOULD BE CLOSE TO EXITING THE FA BY SUNSET. REMNANTS OF SOUTH CENTRAL CANADIAN MID LEVEL TROUGH WILL DROP THROUGH THE FA TOMORROW SO WILL MAINTAIN POPS HOWEVER AIRMASS NOT NEARLY AS UNSTABLE. EXCEPT FOR THE SW FA TEMPERATURES WILL BE CLOSER TO AVERAGE. ANY REMAINING CONVECTION WILL DISSIPATE AT SUNSET. WITH DEWPOINTS CONTINUING IN THE 60S EXPECT SIMILAR MINIMUM TEMPERATURES. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 230 PM CDT SUN JUL 12 2015 MID LEVEL RIDGE BUILDS INTO MIDWEEK. RIPPLES OF ENERGY DROPPING DOWN FRONT OF THE RIDGE WILL CONTINUE TO BRING CHANCES FOR TSRA TO THE REGION WITH SEASONAL TEMPERATURES. MODELS IN GENERAL AGREEMENT FOR THIS FORECAST PERIOD...THUS WENT WITH A BLENDED SOLN ATTM. LOOKING FOR A BIT OF A CHANGE TO THE UPPER LEVEL PATTERN AS THE RIDGE OVER THE UPPER MIDWEST WEAKENS AND BECOMES MORE ZONAL. EXPECT TO SEE A FEW MORE IMPULSES MOVING THROUGH THE FLOW...TRIGGERING CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY. HOWEVER...LITTLE CHANGE IS EXPECTED TO TEMPERATURES...WITH HIGHS MAINLY IN THE LOW 80S AND LOWS AROUND 60. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 653 PM CDT SUN JUL 12 2015 CAUTIOUSLY LEFT T MENTION OUT OF DVL/GFK/FAR AS MOST CONVECTION SHIFTING INTO MN. WITH LACK OF LOW LEVEL JET SHOULD SEE WEAKENING IN THE NEXT FEW HOURS. OTHERWISE PRIMARILY LOOKING AT VFR CONDITIONS THROUGH THE PERIOD && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...VOELKER SHORT TERM...VOELKER LONG TERM...HOPKINS/VOELKER AVIATION...VOELKER
Hazardous weather outlook, Jul 12, 6:32 AM CDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 632 AM CDT SUN JUL 12 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 632 AM CDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL MINNESOTA...AN ENHANCED RISK EXTENDING INTO FAR SOUTHEASTERN NORTH DAKOTA...AND A SLIGHT RISK OF SEVERE STORMS ACROSS THE REST OF EASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA. STORMS WILL BE ONGOING THIS MORNING ACROSS NORTHWESTERN MINNESOTA. THE MORNING ACTIVITY WILL MAINLY HAVE A LIGHTNING THREAT...ALTHOUGH A FEW STORMS PULSING UP TO PRODUCE 1 INCH HAIL AND STRONG WIND GUSTS ARE NOT OUT OF THE QUESTION. THERE WILL BE REDEVELOPMENT THIS AFTERNOON AS A TROUGH OF LOW PRESSURE MOVES INTO THE REGION. THE MAIN FOCUS FOR STORM DEVELOPMENT WILL BE IN FAR SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA NEAR THE CENTER OF A WEAK SURFACE LOW AND A WARM FRONT. WITH A VERY HIGHLY UNSTABLE ATMOSPHERE...STORMS THAT DEVELOP WILL RAPIDLY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT AN ISOLATED TORNADO IS POSSIBLE. SEVERE STORMS WILL CONTINUE INTO SUNDAY EVENING BEFORE BEGINNING TO WEAKEN AFTER MIDNIGHT. BEFORE STORMS DEVELOP...THE HOT AND HUMID AIR WILL BRING HIGH HEAT INDEX VALUES TO PORTIONS OF THE REGION THIS AFTERNOON. LOCATIONS FROM SOUTHEASTERN NORTH DAKOTA INTO THE NORTHERN RED RIVER VALLEY COULD SEE HEAT INDEX VALUES CLIMB TO JUST ABOVE 100 DEGREES FOR A BRIEF PERIOD. THE HIGH HEAT INDEX VALUES ARE NOT EXPECTED TO BE PROLONGED...BUT THOSE PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD DRINK WATER AND TAKE FREQUENT BREAKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FAIRLY ACTIVE PATTERN SETS UP WITH MULTIPLE WEAK SYSTEMS BRINGING ROUNDS OF THUNDERSTORMS THROUGHOUT THE COMING WEEK. STORMS ARE NOT EXPECTED TO BE SEVERE MONDAY OR TUESDAY AS WINDS ALOFT WILL BE RELATIVELY WEAK...BUT LIGHTENING WILL BE A THREAT WITH ANY STORM. EXACT TIMING AND PLACEMENT OF THE STORMS IS UNCERTAIN AT THIS POINT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JR
In the hours before
Local storm report, Jul 12, 6:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
638 PM CDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM FUNNEL CLOUD ELIZABETH 46.38N 96.13W
07/12/2015 OTTER TAIL MN TRAINED SPOTTER
POSSIBLE TOUCHDOWN NEAR ELIZABETH.
&&
GGUSTLocal storm report, Jul 12, 6:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
639 PM CDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FUNNEL CLOUD 2 SE ELBOW LAKE 45.97N 95.95W
07/12/2015 GRANT MN LAW ENFORCEMENT
PERSISTENT WALL CLOUD WITH POSSIBLE FUNNEL.
&&
GGUSTLocal storm report, Jul 12, 6:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
640 PM CDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FUNNEL CLOUD 2 SE ELBOW LAKE 45.97N 95.95W
07/12/2015 GRANT MN LAW ENFORCEMENT
PERSISTENT WALL CLOUD WITH POSSIBLE FUNNEL.
&&
GGUSTLocal storm report, Jul 12, 6:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
645 PM CDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM FUNNEL CLOUD 1 N VERNDALE 46.41N 95.01W
07/12/2015 WADENA MN TRAINED SPOTTER
PERSISTENT WALL CLOUD WITH BRIEF FUNNEL.
&&
GGUSTLocal storm report, Jul 12, 6:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
653 PM CDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 6 NNW FOXHOME 46.36N 96.36W
07/12/2015 E1.00 INCH WILKIN MN TRAINED SPOTTER
&&
GGUSTLocal storm report, Jul 12, 7:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
700 PM CDT SUN JUL 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM FUNNEL CLOUD 3 N CHRISTINE 46.62N 96.81W
07/12/2015 RICHLAND ND 911 CALL CENTER
VIEWED FROM COMSTOCK MN.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 10:50 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail | 55 min |
| Jul 13, 1:43 AM CDT | Special Weather Statement | FGF | Otter Tail | 62 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.